Second quantisation for skew convolution products of measures in Banach spaces

David Applebaum (University of Sheffield)
Jan van Neerven (Delft University of Technology)


We study measures in Banach space which arise as the skew convolution product of two other measures where the convolution is deformed by a skew map. This is the structure that underlies both the theory of Mehler semigroups and operator self-decomposable measures. We show how that given such a set-up the skew map can be lifted to an operator that acts at the level of function spaces and demonstrate that this is an example of the well known functorial procedure of second quantisation. We give particular emphasis to the case where the product measure is infinitely divisible and study the second quantisation process in some detail using chaos expansions when this is either Gaussian or is generated by a Poisson random measure.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-17

Publication Date: January 17, 2014

DOI: 10.1214/EJP.v19-3031


  • Applebaum, David. Martingale-valued measures, Ornstein-Uhlenbeck processes with jumps and operator self-decomposability in Hilbert space. In memoriam Paul-André Meyer: Séminaire de Probabilités XXXIX, 171--196, Lecture Notes in Math., 1874, Springer, Berlin, 2006. MR2276896
  • Applebaum, David. Lévy processes and stochastic calculus. Second edition. Cambridge Studies in Advanced Mathematics, 116. Cambridge University Press, Cambridge, 2009. xxx+460 pp. ISBN: 978-0-521-73865-1 MR2512800
  • Applebaum, David. Universal Malliavin calculus in Fock and Lévy-Itô spaces. Commun. Stoch. Anal. 3 (2009), no. 1, 119--141. MR2541741
  • Applebaum, David. On the infinitesimal generators of Ornstein-Uhlenbeck processes with jumps in Hilbert space. Potential Anal. 26 (2007), no. 1, 79--100. MR2276526
  • Bogachev, Vladimir I. Gaussian measures. Mathematical Surveys and Monographs, 62. American Mathematical Society, Providence, RI, 1998. xii+433 pp. ISBN: 0-8218-1054-5 MR1642391
  • Bogachev, Vladimir I.; Röckner, Michael; Schmuland, Byron. Generalized Mehler semigroups and applications. Probab. Theory Related Fields 105 (1996), no. 2, 193--225. MR1392452
  • Chojnowska-Michalik, Anna. On processes of Ornstein-Uhlenbeck type in Hilbert space. Stochastics 21 (1987), no. 3, 251--286. MR0900115
  • Chojnowska-Michalik, Anna; Goldys, Beniamin. Nonsymmetric Ornstein-Uhlenbeck semigroup as second quantized operator. J. Math. Kyoto Univ. 36 (1996), no. 3, 481--498. MR1417822
  • Chojnowska-Michalik, Anna; Goldys, Beniamin. Symmetric Ornstein-Uhlenbeck semigroups and their generators. Probab. Theory Related Fields 124 (2002), no. 4, 459--486. MR1942319
  • Dawson, D. A.; Li, Zenghu. Skew convolution semigroups and affine Markov processes. Ann. Probab. 34 (2006), no. 3, 1103--1142. MR2243880
  • Dawson, Donald A.; Li, Zenghu; Schmuland, Byron; Sun, Wei. Generalized Mehler semigroups and catalytic branching processes with immigration. Potential Anal. 21 (2004), no. 1, 75--97. MR2048508
  • Eddahbi, M.; Solé, J. L.; Vives, J. A Stroock formula for a certain class of Lévy processes and applications to finance. J. Appl. Math. Stoch. Anal. 2005, no. 3, 211--235. MR2203030
  • Feyel, Denis; de La Pradelle, Arnaud. Opérateurs linéaires gaussiens. (French) [Gaussian linear operators] Proceedings from the International Conference on Potential Theory (Amersfoort, 1991). Potential Anal. 3 (1994), no. 1, 89--105. MR1266219
  • Fuhrman, Marco; Röckner, Michael. Generalized Mehler semigroups: the non-Gaussian case. Potential Anal. 12 (2000), no. 1, 1--47. MR1745332
  • Goldys, B.; van Neerven, J. M. A. M. Transition semigroups of Banach space-valued Ornstein-Uhlenbeck processes. Acta Appl. Math. 76 (2003), no. 3, 283--330. MR1976297
  • Guichardet, Alain. Symmetric Hilbert spaces and related topics. Infinitely divisible positive definite functions. Continuous products and tensor products. Gaussian and Poissonian stochastic processes. Lecture Notes in Mathematics, Vol. 261. Springer-Verlag, Berlin-New York, 1972. v+197 pp. MR0493402
  • Heyer, Herbert. Structural aspects in the theory of probability. A primer in probabilities on algebraic-topological structures. Series on Multivariate Analysis, 7. World Scientific Publishing Co., Inc., River Edge, NJ, 2004. x+388 pp. ISBN: 981-238-937-7 MR2111057
  • Jurek, Zbigniew J. An integral representation of operator-self-decomposable random variables. Bull. Acad. Polon. Sci. Sér. Sci. Math. 30 (1982), no. 7-8, 385--393. MR0707753
  • Jurek, Zbigniew J.; Vervaat, Wim. An integral representation for self-decomposable Banach space valued random variables. Z. Wahrsch. Verw. Gebiete 62 (1983), no. 2, 247--262. MR0688989
  • Last, Günter; Penrose, Mathew D. Poisson process Fock space representation, chaos expansion and covariance inequalities. Probab. Theory Related Fields 150 (2011), no. 3-4, 663--690. MR2824870
  • Linde, Werner. Probability in Banach spaces—stable and infinitely divisible distributions. Second edition. A Wiley-Interscience Publication. John Wiley & Sons, Ltd., Chichester, 1986. 195 pp. ISBN: 0-471-90893-2 MR0874529
  • Maas, Jan; van Neerven, Jan. Boundedness of Riesz transforms for elliptic operators on abstract Wiener spaces. J. Funct. Anal. 257 (2009), no. 8, 2410--2475. MR2555015
  • van Neerven, J. M. A. M. Nonsymmetric Ornstein-Uhlenbeck semigroups in Banach spaces. J. Funct. Anal. 155 (1998), no. 2, 495--535. MR1624573
  • van Neerven, J. M. A. M. Second quantization and the $L^ p$-spectrum of nonsymmetric Ornstein-Uhlenbeck operators. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 8 (2005), no. 3, 473--495. MR2172310
  • van Neerven, J. M. A. M.; Weis, L. Stochastic integration of functions with values in a Banach space. Studia Math. 166 (2005), no. 2, 131--170. MR2109586
  • Nualart, David. Malliavin calculus and its applications. CBMS Regional Conference Series in Mathematics, 110. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 2009. viii+85 pp. ISBN: 978-0-8218-4779-4 MR2498953
  • Parthasarathy, K. R. An introduction to quantum stochastic calculus. [2012 reprint of the 1992 original] [ MR1164866 (93g:81062)]. Modern Birkhäuser Classics. Birkhäuser/Springer Basel AG, Basel, 1992. xii+290 pp. ISBN: 978-3-0348-0565-0; 978-3-0348-0566-7 MR3012668
  • Peszat, S. Lévy-Ornstein-Uhlenbeck transition semigroup as second quantized operator. J. Funct. Anal. 260 (2011), no. 12, 3457--3473. MR2781967
  • Peszat, S.; Zabczyk, J. Stochastic partial differential equations with Lévy noise. An evolution equation approach. Encyclopedia of Mathematics and its Applications, 113. Cambridge University Press, Cambridge, 2007. xii+419 pp. ISBN: 978-0-521-87989-7 MR2356959
  • Riedle, Markus; van Gaans, Onno. Stochastic integration for Lévy processes with values in Banach spaces. Stochastic Process. Appl. 119 (2009), no. 6, 1952--1974. MR2519352
  • Röckner, Michael; Wang, Feng-Yu. Harnack and functional inequalities for generalized Mehler semigroups. J. Funct. Anal. 203 (2003), no. 1, 237--261. MR1996872
  • Stroock, Daniel W. Homogeneous chaos revisited. Séminaire de Probabilités, XXI, 1--7, Lecture Notes in Math., 1247, Springer, Berlin, 1987. MR0941972
  • Urbanik, K. Lévy's probability measures on Banach spaces. Studia Math. 63 (1978), no. 3, 283--308. MR0515497
  • Vakhania, N. N.; Tarieladze, V. I.; Chobanyan, S. A. Probability distributions on Banach spaces. Translated from the Russian and with a preface by Wojbor A. Woyczynski. Mathematics and its Applications (Soviet Series), 14. D. Reidel Publishing Co., Dordrecht, 1987. xxvi+482 pp. ISBN: 90-277-2496-2 MR1435288

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.